Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 79, NWS Corpus Christi, TX

December 9, 2021

NWS Corpus Christi, TX issued this small craft advisory at Dec 9, 2021, 9:32 PM CST. It took effect at Dec 10, 2021, 9:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2021, 9:32 PM CST (03:32 UTC)
In effect from
Dec 10, 2021, 9:00 AM CST
Expired
Dec 11, 2021, 12:00 AM CST
In force
15 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

370 
WHUS74 KCRP 100332
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
932 PM CST Thu Dec 9 2021

GMZ250-255-270-275-101145-
/O.NEW.KCRP.SC.Y.0079.211210T1500Z-211211T0300Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
932 PM CST Thu Dec 9 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY...

* WHAT...South winds 20 to 25 knots with gusts up to 30 knots and
  seas 5 to 8 feet expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From 9 AM to 9 PM CST Friday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-101145-
/O.NEW.KCRP.SC.Y.0079.211210T1700Z-211210T2300Z/
Bays and Waterways from Baffin Bay to Port Aransas-
932 PM CST Thu Dec 9 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 5 PM CST FRIDAY...

* WHAT...South winds around 20 knots with gusts up to 30 knots 
  and rough waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas.

* WHEN...From 11 AM to 5 PM CST Friday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TMT
3 follow-up statements
086 
WHUS74 KCRP 101514
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
914 AM CST Fri Dec 10 2021

GMZ250-255-270-275-102345-
/O.CON.KCRP.SC.Y.0079.000000T0000Z-211211T0300Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
914 AM CST Fri Dec 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WHAT...South winds 20 to 25 knots with gusts up to 30 knots 
  and seas 5 to 8 feet expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From 9 AM to 9 PM CST Friday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-102300-
/O.CON.KCRP.SC.Y.0079.211210T1700Z-211210T2300Z/
Bays and Waterways from Baffin Bay to Port Aransas-
914 AM CST Fri Dec 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* WHAT...South winds around 20 knots with gusts up to 30 knots 
  and rough waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas.

* WHEN...From 11 AM to 5 PM CST Friday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TE
350 
WHUS74 KCRP 102043
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
243 PM CST Fri Dec 10 2021

GMZ270-275-110445-
/O.EXT.KCRP.SC.Y.0079.000000T0000Z-211211T0600Z/
/O.NEW.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
243 PM CST Fri Dec 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

* WHAT...For the Small Craft Advisory, south winds 20 to 25 
  knots with gusts up to 30 knots and seas 6 to 8 feet. For the 
  Gale Watch, north winds 20 to 30 knots with gusts up to 40 
  knots and seas 7 to 9 feet possible.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...For the Small Craft Advisory, until midnight CST 
  tonight. For the Gale Watch, from Saturday morning through 
  Saturday evening.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ230-110445-
/O.CON.KCRP.SC.Y.0079.000000T0000Z-211210T2300Z/
/O.NEW.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
243 PM CST Fri Dec 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

* WHAT...For the Small Craft Advisory, south winds around 20 knots
  with gusts up to 25 knots and choppy waters. For the Gale Watch,
  north winds around 25 knots with gusts up to 35 knots and rough
  waters possible.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas.

* WHEN...For the Small Craft Advisory, until 5 PM CST this 
  afternoon. For the Gale Watch, from Saturday morning through 
  Saturday evening.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ250-255-110445-
/O.CON.KCRP.SC.Y.0079.000000T0000Z-211211T0300Z/
/O.NEW.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
243 PM CST Fri Dec 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

* WHAT...For the Small Craft Advisory, south winds around 20 
  knots with gusts up to 30 knots and seas 5 to 7 feet. For the 
  Gale Watch, north winds 20 to 30 knots with gusts up to 40 knots
  and seas 5 to 7 feet possible.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM and Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM.

* WHEN...For the Small Craft Advisory, until 9 PM CST this 
  evening. For the Gale Watch, from Saturday morning through 
  Saturday evening.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ235-110445-
/O.NEW.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/
Bays and Waterways from Port Aransas to Port O'Connor-
243 PM CST Fri Dec 10 2021

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

* WHAT...North winds around 25 knots with gusts up to 35 knots 
  and rough waters possible.

* WHERE...Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

TE
226 
WHUS74 KCRP 110335
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
935 PM CST Fri Dec 10 2021

GMZ270-275-110700-
/O.CON.KCRP.SC.Y.0079.000000T0000Z-211211T0600Z/
/O.CON.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
935 PM CST Fri Dec 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...For the Small Craft Advisory, south winds around 20 knots
  and seas 6 to 8 feet. For the Gale Watch, north winds 25 to 30
  knots with gusts up to 40 knots and seas 7 to 9 feet expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...For the Small Craft Advisory, until midnight CST 
  tonight. For the Gale Watch, from Saturday morning through 
  Saturday evening.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ230-235-250-255-110700-
/O.CON.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
935 PM CST Fri Dec 10 2021

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...North winds 25 to 30 knots with gusts from 35 to 40
  knots. Seas building to 6 to 8 feet near shore and bays becoming
  rough to occasionally very rough.

* WHERE...Coastal waters from Baffin Bay to the Matagorda Ship
  Channel out to 20 NM, Bays and Waterways from Baffin Bay to Port
  O'Connor.

* WHEN...For the Small Craft Advisory, until 5 PM CST this 
  afternoon. For the Gale Watch, from Saturday morning through 
  Saturday evening.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

TMT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 9, 5:57 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Dec 9, 5:57 PM CST, 3 hours 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
557 PM CST Thu Dec 9 2021

.AVIATION...00Z TAFs

Although VFR conditions will persist across most of the region
this evening, expect MVFR ceilings to develop from along the coast
to the Victoria Crossroads between 03-06Z with patchy fog/MVFR
vsbys possible in VCT area. Southerly low level flow is expected
to increase to 25 knots Brush Country to 35 knots along the coast
overnight into Friday morning. This will lead to more low stratus
with IFR to LIFR ceilings than dense fog, but could see band of
fog/IFR vsbys on the edge of the stratus and region of lighter
surface winds over the Brush Country from 08-14Z Friday. Expect
improving conditions to VFR will occur over the Brush Country
after 16Z, while MVFR ceilings will persist from late morning
to mid afternoon over the Coastal Bend and continue through the
afternoon the VCT area. Winds will become strong and gusty over
the coastal plains after 16Z with strongest gusts over 30 knots
in the southern Coastal Bend.

&&

.PREV DISCUSSION... /Issued 359 PM CST Thu Dec 9 2021/

SHORT TERM (Tonight through Friday Night)...

A little warmer and muggier tonight with an onshore flow advecting
moisture northward across S TX. The NAM and SREF indicate fog
developing once again tonight and the model soundings look conducive
for radiational fog with drier levels aloft. However, models also
prog a low level jet around 20-30 knots to develop overnight which
is more conducive for low stratus. In addition, models forecast
surface winds to remain elevated through the night across the
eastern 2/3rds of the CWA.

The LLJ is progged to strengthen on Friday from the southwest, which
will tap into a warmer and drier environment. This will lead to a
very warm day, especially the western and southern portions of S TX
with record highs possible.  Models also show 850mb temps decreasing
across the northeastern portion of the CWA through Friday afternoon,
which could keep surface temps from reaching any records, but will
still be above normal.

The LLJ will begin mixing to the surface by mid to late morning
Friday resulting in a breezy to windy day, mainly across the Coastal
Bend. Winds are progged to decrease Friday night as a cold front
begins moving into the area.

LONG TERM (Saturday through Thursday)...

The cold front will be moving through the forecast area at the onset
of the long-term period. Models are fairly consistent in having the
boundary nearly through the forecast area by 6am. Behind the front,
temperatures will drop rapidly into the 60s and most likely remain
in the 60s throughout the day. This will be a stark change from the
upper 80s and 90s on Friday! This front will also pack a wind punch,
with gusty northerly winds expected through the morning, gradually
subsiding in the afternoon. A wind advisory may be necessary for
coastal counties. Once this front moves through, skies are likely to
clear out by Saturday night with the much dryer airmass in place.
NBM forecast has warmed a bit for Saturday but will stick with a
cooler solution, with some upper 30s north and lower to mid 40s
south.  Cool temperatures persist on Sunday with highs mainly in the
60s once again, but with less wind.  Expect another cool night as
the surface ridge axis passes overhead Sunday night...though it
looks a bit warmer than Saturday night.

Mid level ridging builds into the region for the work week with
generally quiet weather and gradually warming temperatures. While
moisture overall remains fairly low, there are some periods of
slight chance PoPs right along the coast, but nothing that looks
substantial at this time.  Onshore flow returns early in the work
week to push surface dewpoints back up, into the 60s already Monday
afternoon. Above normal temperatures are also expected Tuesday
through Thursday.

MARINE...

Areas of fog will be possible this evening through Friday morning
across the bays and nearshore waters. A generally weak to moderate
onshore flow is expected to strengthen to moderate levels tonight.
The onshore flow will become moderate to strong on Friday with
advisory conditions possible. Fog will be possible once again Friday
evening over the bays and nearshore waters. The onshore flow will
decrease as a cold front approaches the area Friday night. Showers
and thunderstorms will be possible ahead of and along the front
Friday night. The front moving through the area early Saturday
will create strong offshore flow through the day. Gale force gusts
are possible and a gale watch may be issued on Friday. Conditions
will gradually improve Saturday night into Sunday. Moderate
northeast flow on Sunday turns onshore Monday and continues
through early next week. Showers and thunderstorms will be
possible ahead of and along the front Friday night and early
Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    70  88  62  70  44  /  10  10  30  20   0
Victoria          69  84  57  65  38  /  10  10  50  10   0
Laredo            66  93  66  72  44  /   0   0   0   0   0
Alice             67  89  61  69  41  /  10  10  20  10   0
Rockport          70  82  61  71  45  /  10  10  40  30   0
Cotulla           65  93  61  67  39  /   0   0  10   0   0
Kingsville        69  89  62  69  42  /  10  10  20  20   0
Navy Corpus       72  80  64  69  49  /  10  10  30  30   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TMT/89...AVIATION
Hazardous weather outlook, Dec 9, 9:13 AM CST, 12 hours 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
913 AM CST Thu Dec 9 2021

TXZ229>234-239>247-342>347-442-443-447-101515-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
913 AM CST Thu Dec 9 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Patchy to areas of fog will be possible this morning, with a few
locations experiencing dense fog at times.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated to scattered thunderstorms are possible across the Victoria
Crossroads, Coastal Plains and Coastal Bend late Friday night
through Saturday.

Elevated fire weather conditions are possible Saturday afternoon
along the Coastal Plains and Brush Country.

GMZ230-235-250-255-270-275-101515-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
913 AM CST Thu Dec 9 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Marine Dense Fog Advisory in effect until Noon for the bays and
nearshore waters from Baffin Bay to Port OConnor.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered to numerous thunderstorms are possible Saturday morning.

Small Craft Advisory conditions are likely Friday through Saturday
night. Strong northerly winds by Saturday could reach Gale force at
times.

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 2:43 PM CSTGale WatchCRP12 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.